ADHD Home > Focalin Withdrawal
Stimulants, including Focalin, can cause withdrawal symptoms in people who stop taking them too quickly. However, Focalin withdrawal is more likely to happen when people take higher-than-recommended doses of the medication. People who take Focalin as prescribed for a legitimate medical purpose do not usually have withdrawal symptoms when stopping the drug. Focalin withdrawal symptoms can include extreme fatigue, depression, and unusual behavior.
Focalin Withdrawal: An IntroductionFocalin® (dexmethylphenidate hydrochloride) is a prescription medication used to treat ADHD. Stimulants, including Focalin, are known to cause withdrawal symptoms in people who stop taking them too quickly. However, Focalin withdrawal is most likely to happen in people who are taking doses that are much higher than the recommended doses (such as people who have a problem with Focalin abuse).
People taking Focalin at the prescribed dose for a legitimate medical purpose do not usually have withdrawal symptoms when stopping Focalin.
- Extreme fatigue (tiredness)
- Unusual behavior.
Although Focalin withdrawal is generally not life-threatening, it can be very uncomfortable. It can be so uncomfortable that people will start taking Focalin again in order to relieve the Focalin withdrawal symptoms.
Also, if a pregnant woman takes Focalin, her baby may have withdrawal symptoms after it is born. If you are pregnant and taking Focalin, be sure to talk with your healthcare provider about Focalin and pregnancy.